Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 309, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2003, 4:40 PM CDT for Perry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 15, 2003, 5:10 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS54 KOHX 152140 SVRBNA TNC135-152210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN TENNESSEE * UNTIL 510 PM CDT * AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF LINDEN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINDEN AROUND 450 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3570 8805 3552 8800 3558 8763 3579 8772 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:55 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 1:55 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SUN JUN 15 2003 UPDATE TO TWEAK CODED CITY NUMBERS OHX RADAR SHOWING MOSTLY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA AT MID AFTERNOON. THERE HAS BEEN VERY LITTLE IN THE WAY OF LIGHTNING THUS FAR. FRONTAL BOUNDARY JUST SOUTH OF OHIO RIVER HAS BECOME SO DIFFUSED ITS DIFFICULT TO EVEN FIND IT MUCH LESS CALL IT A FRONT ANY LONGER. VERY LITTLE IN THE WAY OF DISCONTINUITY CAN BE FOUND. MODELS ARE SIMILAR IN KEEPING MOIST AND SOMEWHAT UNSTABLE AIRMASS OVER THE REGION FOR THE NEXT SEVERAL DAYS BUT NOT MUCH IN THE WAY OF FORCING TO KEY ON. NO DOUBT AFTERNOON HEATING WILL PLAY A ROLE IN CONVECTION BUT ALSO EXPECT SOME NOCTURNAL TO OCCUR AS WELL. FOR THE EVENING PACKAGE PLAN TO BACK OFF ON POPS A LITTLE FROM PREVIOUS FORECAST AND GO WITH SOMETHING LIKE SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OVERNIGHT AND SAME FOR MONDAY. POPS IN GENERAL HAVE BEEN RUNNING A LITTLE HIGH FOR WHAT IVE BEEN SEEING ON RADAR LAST COUPLE OF DAYS. PRELIMINARY NUMBERS: NASHVILLE 67 82 67 83 67 3444 CROSSVILLE 66 80 66 80 65 4554 .BNA...NONE. BOYD 01
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 11 hours 10 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS MORNING A SURFACE BOUNDARY AREA WAS LOCATED IN NORTHWEST MIDDLE TENNESSEE AND WILL STAY AROUND THE MID STATE AREA THROUGH THURSDAY. TODAY THIS FRONT WILL BRING A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE. ISOLATED EVENTS OF GUSTY WINDS... HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE TO THE CURRENT WEATHER PATTERN IS EXPECTED THROUGH THURSDAY. MIDDLE TENNESSEE CAN EXPECT SCATTERED RAIN SHOWER AND THUNDERSTORM ACTIVITY THROUGH THURSDAY. ISOLATED EVENTS OF GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:11 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Jun 15, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 38 min |
| Jun 15, 5:56 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.